Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Could my hives possibly be caused by my pain meds? Help please, and merry Xmas

Kphed420KKphed420 Posts: 1
edited 12/25/2014 - 7:26 AM in Pain Medications
Well, first off I'm new here, so my names Kevin and my punctuation is going to be horrible... I'm sorry about that. Anyways haha I need some help here, I've been taking pain medicine for about 5 or 6 years now, I've been USING pain medicine off and on recreationally my whole life(since my introduction to it after a major jaw surgery I was never hooked, just used on occasion with some weed.)
About 5 1/2 years ago I was in a serious car accident(I had to be aged with jaws of life etc, oxygen was cut off from my brain long enough that I suffered an anoxic brain injury that day.) Some how I am better now supposedly a miracle of some sort, whiles was in a coma my parents were told I would never speak another word walk blah or do anything again.(we have since returned and shocked the entire ER, there main neurologist who said I would never make it, and basically urged my dad to let me go.) After this car accident, I went through 2 hospitals a rehab, and then was able enough to take care of myself and walk with a cane, I now walk like I did before the accident.
I'm trying to make this as readable as possible for you guys, sorry. I was put on hydromorphone 8mg a day(taken at 3 different times), hydrocodone 7.5/300mg (take as needed for pain the hydromorphone would not completely handle) Klonopin (started with 1mg daily for muscle spasms and seizures, now has been worked up to 5mg daily taken as needed for seizures spasms and anxiety) Alprazolam 1mg (only if needed for sleep, can take 2mg on very bad nights doctor wants me to avoid alprazolam, claiming it is much more addictive than Klonopin I use it maybe twice a week) Lomotil (Diphenoxylate/atropine for IBS 4 tablets daily 2.5/0.025 the doctor explained to me that Lomotil has opiate effects related to morphine??) I also smoke medical grade marijuana daily. As of right now I really am scared to take any of my itchy pain pills as I'm afraid they may make the hives worse.

Could there be any connection to my medications? I've had the hives before, but not for this long. I have not changed dosage on any medications in months, but now that I have been taking them so long I know for fact my body is physically and most likely mentally addicted to them, where as when I was 16 or 17 high school days, I was never hooked just used them recreationally maybe twice a month usually roxicodone 30mg. I have some drug use history (removed content) i have not used anything but my medicine and marijuana for the past year or so. I have a fairly, well what I consider healthy diet I just don't understand why I can't stop getting these hive break outs.
Any help would be great. I'm so itchy, it's killing me, my doctor said take Benadryl to ease the itch. Now he is currently out of the office until after New Years I just don't know if cold turkying any of the medicine I'm on will have a positive or negative effect on the hives. I know I can't cold turkey klonopin or hydromorphone, but do you think it would kill me to stop the hydrocodone for a few days just to see if maybe the codeine is upsetting them? God this is so awful please help and merry Christmas everyone and a itchy new year!

Moderator Comments
You should consult with a medical doctor for advice regarding the hives you are having. No one is qualified to give you advice regarding the medications and stopping them. ALWAYS consult with a doctor regarding any medical condition.
I hate hives


  • Wow you have a lot going on. I am really saddened to hear you have been a user as people with histories like you make it hard for those of us who are legitimately prescribed narcotics to get our medicine. I hope you have the sense now to never use again.

    You are on a lot of meds and the job of keeping your interactions and possible reactions straight is up to your prescribing physician
    2015: Thoracic protrusions C7-T1, T3-4, T6-8
    Dec'13: 360FusionL4-S1 w/bone graft
    2013: 3x2-level disc injections: 12mo surgery postponement
    Dec'12: DiscogramL4-S1
    Sep/Oct'12: Bi-lateral Rhizo AblationsL4- S1
Sign In or Register to comment.